Connecticut, 2003Winter Storm in Connecticut, March 6, 2003
March 6, 2003 · NWS ALY · 1 event in 1 county or zone
1 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Mar 6, 9:10 AM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 6, 9:10 AM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE ALBANY NY
910 AM EST THU MAR 6 2003
.DISC...
MINOR UPDATE TO ADJUST FOR TIMING OF SNOW ONSET AS DEVELOPMENT NWD A
LTL SLOWER THAN FCST. AT 14Z SN HAD NOT YET BEGUN AT KPOU BUT 1411Z
ASOS CALL SHOWS SN FINALLY BEGUN RADAR SHOWING A SURGE NWD INTO
CNTRL NY. SNOW MOVS OUT VERY QUICKLY 21Z-23Z SO FCST HI END AMTS MAY
BE ON HI SIDE...BUT LOW END OF RNG WELL WITHIN RCH SO WL KEEP AMTS
AS IS.
PREV AFD...
BEGINING WITH THE 12Z RUN YDAY...MODELS BEGAN PUSHING THE
MOISTURE ASSOCD WITH THE SFC LOW THAT WILL MOVE OFF THE MID ATLANTIC
COAST FURTHER NORTH. CURRENT 00Z MODEL RUNS SHOW MEASUREABLE PCPN
MAKING IT NORTHWARD THROUGH THE ENTIRE FORECAST AREA TODAY...BUT
WITH THE LOW MOVING OUT TO SEA WELL TO OUR SOUTH...DON/T FEEL VERY
CONFIDENT ABOUT THIS.
WILL FCST LIKELY POPS ONE ROW OF COUNTIES FURTHER NORTH THAN
PREVIOUS FCST HAD...BUT FCST ONLY CHANCE POPS ACRS THE MOHAWK
VALLEY...THE LAKE GEORGE AREA AND THE SOUTHERN ADIRONDACKS.
BASED ON COORDINATION WITH OTHER OFFICES...WILL ISSUE A WINTER
WEATHER ADVISORY FOR TODAY FOR ULSTER...DUTCHESS AND LITCHFIELD
COUNTIES FOR 3-5 OR 3-6 INCHES OF SNOW. FOR THE NEXT ROW OF
COUNTIES TO THE NORTH WILL FCST 2-4 INCHES OF SNOW...WITH A DUSTING
TO TWO INCHES POSSIBLE FROM SCHOHARIE COUNTY THRU THE CAPITAL
DISTRICT AND INTO SOUTHERN VERMONT.
MOISTURE MOVES OUT RAPIDLY TNGT WITH TEMPERATURES GETTING WITHIN A
FEW DEGREES OF ZERO IN MOST ZONES...AND WELL BELOW ZERO ACROSS THE
ADIRONDACKS...AS A SMALL SURFACE HIGH CRESTS OVER THE REGION.
TEMPS WILL REBOUND NICELY ON FRIDAY AS THE HIGH MOVES QUICKLY OFF
THE NEW ENGLAND COAST AND A S TO SW FLOW SETS UP ACROSS THE REGION
AND CONTINUES INTO SATURDAY NIGHT. BY SATURDAY TEMPS WILL REACH
WELL INTO THE 40S THROUGHOUT THE FCST AREA WITH SOME 50 DEGREE OR
HIGHER READINGS LIKELY IN THE MID HUDSON VALLEY.
HYDROLOGIC STATUS...NO HYDRO PROBLEMS EXPECTED. TEMPS WELL INTO THE
40S TO AROUND 50 ON SATURDAY WILL START SOME RUNOFF DUE TO SNOW
MELT...BUT IT WILL BE A ONE DAY WARMUP WITH TEMPS COOLING INTO THE
20S AND 30S BY SUNDAY...AND COLD TEMPS CONTINUING THRU MOST OF NEXT
WEEK.
.ALBANY...WINTER WEATHER ADVISORY FOR TODAY FOR NYZ063>066-CTZ001.
MAGLARAS
Hazardous weather outlook, Mar 6, 3:45 AM EST, 7 hours 15 minutes before
CTZ001-MAZ001-NYZ032-033-038>043-047>054-058>061-063>066-VTZ013-014-
071045-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
345 AM EST THU MAR 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.
.DAY ONE...TODAY...LOW PRESSURE MOVING OFF THE MID ATLANTIC COAST
WILL BRING SNOW TO MUCH OF THE REGION. A WINTER WEATHER ADVISORY IS
IN EFFECT FOR TODAY FOR ULSTER...DUTCHESS AND LITCHFIELD COUNTIES
FOR 3 TO 6 INCHES OF SNOW. LIGHTER AMOUNTS OF SNOW WILL FALL
FURTHER TO THE NORTH...RANGING FROM A DUSTING TO 4 INCHES.
LITTLE IF ANY SNOW IS EXPECTED ACROSS THE MOHAWK VALLEY...THE
SOUTHERN ADIRONDACKS AND THE LAKE GEORGE SARATOGA REGION.
.DAYS TWO THOUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Winter Storm, Litchfield
- When
- March 6, 11:00 AM EST to 4:00 PM EST
- Where
- Litchfield forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.847, -73.221 (the zone’s center; the record gives no point)
On March 6, a low pressure area moved across Virginia and out to sea. A large Canadian high pressure area over James Bay funneled in enough cold air to insure all snow. A swath of heavy snow fell across Litchfield County. Thundersnow was reported just south of New Preston. Snowfall totals included 9.0 inches at both Thomaston Dam and New Preston while 8.5 inches of snow fell at Bakersville. The snow brought the usual vehicular accidents as well as some school closings.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Alabama, March 6, 20033 injured · $212,000 · F1 · 2 events
- Winter Storm in Massachusetts, March 6, 2003$1.2 million · 13 events
- Winter Storm in Rhode Island, March 6, 2003$290,000 · 7 events
- Winter Storm in Connecticut, March 6, 2003$150,000 · 3 events
- Flood in South Carolina, March 6, 2003$100,000 · 1 event
- Heavy Snow in New York, March 6, 2003$50,000 · 1 event
- Heavy Snow in Pennsylvania, March 6, 2003$50,000 · 1 event
- Hail in Mississippi, March 6 to 7, 2003$17,000 · 1 in hail · 11 events
- Winter Storm and Winter Weather in New Jersey, March 6, 200312 events
- Winter Storm in Montana, March 6 to 10, 2003$15,000 · 2 events
- Winter Storm and Heavy Snow in Pennsylvania, March 6, 200310 events
- Heavy Snow in New York, March 6, 20038 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348852.